It's been 4weeks since my first sclerotherapy, but I feel like knots and bumpiness when I touch the treated veins. my doctor said I don't need more therapy and the the bumpiness will be gone eventually. is it normal? how long will it take to completely gone?
When Do the Knots and Bumpiness Disappear from the Injection Area After Sclerotherapy?
Doctor Answers 7
Post sclerotherapy lumps and bumps - Buffalo Niagara, NY
If such blood is entrapped, it is called a coagulum and needs local treatment with heat, ibuprofen and something called a Phlebitis PAK (neutraceutical).
Another cause of the bumps is the 'leakage' of blood during the sclerotherapy procedure.
A tiny puncture wound with an 18 G needle can drain this coagulum and reduce the likelihood of hyperpigmentation. It will also accelerate the healing process.
Have a question? Ask a doctor
Bumps will resolve with time.
Following sclerotherapy it is not uncommon to develop lumps and bumps in the veins that have been treated. This is due to two reasons-clotting of the treated veins and leakage of blood around the treated veins. Topical heat to the areas and NSAIDS will help to resolve these but lancing the areas with a needle under local anesthesia is an immediate solution. If left alone they should resolve on their own but this could take months. If you are uncomfortable with the lumps then draining them would be the best option.
Knots and Bumps after Sclerotherapy Injections
You might also like...
Bumps after sclerotherapy should be seen by your doc.
The bumps after sclerotherapy are usually trapped blood between 2 areas closed off. Your doc will just simply nick the bump and release the blood clot so the bumps go away quicker.
Knots after sclerotherapy
Sometimes, the lumps are from non-threatening clots that can be nicked and extracted. This, when done, can decrease the chance of long term discoloration from the red blood cells and their iron. The lumps in many patients self-resolve without any long term coloration but can take 8 to 16 weeks, sometimes more.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.